Anyone suffer with kidney trouble with their thyroid

For the past few days I'm going to the bathroom every hour passing water and I have excessive thirst. I'm not diabetic my blood glucose was 4.8 so that's normal. My sister works in local hospital and I gave her a sample of water this morn they put it through the machine and it's clear but the urge to go won't pass is it my thyroid doing this

13 Replies

  • I think you need to ask a doctor about this. It could be kidney related but you say your test was clear?

    I only experienced this level of urination for a day or two at a time and this was followed by a loss of oedema. This is a distinct possibility if you are responding well to thyroid treatment but other things should not be ruled out.

    I believe adrenal issues can contribute to this kind of symptom too although don't hold me to that.

    I really do think you should speak to your GP if you haven't already. If you have already, your GP should investigate. If he's not interested, you might need to see a different GP.

    Sorry you are having such a rough time at the moment. I have seen some of your other posts and, while I can't remember all the details, I can see you are not at all well and really struggling. We will try to help support you as much as we can.

    Carolyn x

  • Mauds,

    Excessive urination can be a hypo symptom but it can just as easily be a water infection. I had something last year when I was very unwell on Levo and experienced some incontinence because I wasn't getting a signal that I needed to go until I was going. It was so frequent that I was barely getting any sleep. Stupidly I started antibiotics before I provided a sample for testing and the results were negative. It took two courses of antibiotics to clear though.

    I know you've recently completed a course of antibiotics but they may not be geared towards clearing a water infection if that's what you have.

  • Had a test Monday and that was clear and the test today is clear but I'm feeling the urge to go every hour and it's a full bladder also some pain in end of my back and both my sides doc gave me tabs mon to relax bladder but they don't seem to be working. What next is going to go wring

  • Could you please just clarify all the medication you are on, including medication for other conditions. There are some medications that can cause frequent urination and thirst.

  • I'm taking 125 eltroxin in morning and 10 lipator at night I'm taking b12 complex b12 sublingual cod liver oil magnesium. If I get too anxious and palp I took a 10 mc beta blocker yesterday and a zanax to stop the internal shaking my doc has given me a tab cystrin to relax the bladder I took 2 yesterday the zanax are 0.25 mg took 1 yesterday

  • When did you start the lipitor? Is not one of the listed side effects for this drug but this is a statin and statins are contraindicated with hypothyroidism. They can also make you feel very unwell particularly if you are female.

    I hope you find the solution soon.

    Carolyn x

  • I'm on lipator since 2007 when I was diagnosed with underactive thyroid I'm on the lowest dose I take it well away from my thyroid meds

  • Think you really need to urgently see GP. Could be a renal or a pituitary problem. As you are passing a large volume of urine it suggests that the kidneys cannot concentrate the urine so it is extremely important that you keep hydrated preferably with electrolyte solution as you may be losing significant amounts of sodium and potassium which will exacerbate dehydration at cellular level. On a practical level it may be worth measuring the volume of urine you are passing over a 4 or 6 hour period as GP's often do not believe pts when they say that they are passing large volumes. It can focus their minds if you give them actual volumes!

    Good luck.

  • Was with my doc Monday and he did test said all was ok thinks my bowl might be inflamed and that's pushing bladder had ultrasound scan on Friday kidneys liver spleen pancreas bladder and bowl and they said everything looked fine so I'm really lost

  • Hi Maud's. Have just seen this. I think I wrote to you about having had antibiotics for a Urinary tract infection and then being plagued by the exact symptoms you describe. My GP tried to help, even had a meeting with other GPs in practice but nobody could think what was wrong. Like you I had an ultrasound of the bladder and then a CT scan. Nothing showed up as wrong. Eventually I thought about my thyroid issue and got T3 added to T4 and gradually the symptoms improved. I think it is just an irritable bladder and maybe your thyroid levels are low, because of the antibiotics and you will never "catch up" unless you increase your dose for a while. Ask for a thyroid test, to include T3 and see what levels are like. I should imagine they will not be good. Hope this helps. x

  • Thanks my t4 level is up to 28 and my t3 is 4.9 any ideas is my t3 low or ok

  • Not sure without the T3 reference range but it looks like the one my lab uses and that makes it in range but bottom end. Your T 4 looks very high. Do you know the range? Are you converting properly? When I had my irritable bladder symptoms my T4 was just above range and T3 below range, so I figured I was not converting and then took T3 added to T4. I have tried just about every variation on the thyroid meds theme and am currently doing much better on NDT. Wish I hadn't typed that. Things always go wrong, just as I think I have cracked it at last!

  • Hi Maud. I had just the same symptoms as you describe and initially was treated with antibiotics. All my tests came back clear of infection too. This went on for several weeks. Then it dawned on me, I had some other symptoms of low thyroid which had crept up on me over a few months. An increase of 25 mcg thyroxine sorted it.

    As long as a bladder or kidney infection has been ruled out then I would look to thyroid levels as a possible cause. It certainly was for me.

You may also like...